Ohio, 2006Hail and Damaging Wind in Ohio, June 1, 2006
June 1, 2006 · NWS CLE · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 1, 1:51 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 1, 1:51 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
251 PM EDT THU JUN 1 2006
.SHORT TERM(TONIGHT THRU SAT NIGHT)...
WX AND POPS FOR THIS EVE WL LARGELY BE DETERMINED BY LATEST TRENDS
OF RAD AND SAT PIX.
WK CDFNT OVR NRN OH WL MOV SLOLY SE WHILE WV OF LOW PRES MOVS E
THROUGH OH VLY THRU FRI. UPR TROF DIGGING INTO ERN GRTLKS WL TRY AND
KP THREAT FOR SHRA DRAWN BACK TO THE NW AS SFC LOW DEEPENS IN VA AND
MOVS UP MID ATLC CST. INSTABILITY FM UPR LOW SHUD LEAD TO SHRA AND
PSBL TSRA DVLPMNT MIDDAY SAT WITH DAYTIME HEATING BUT MNLY FOR ERN
HALF OF AREA. CONVECTIVE ACTIVITY SHUD DMNSH WITH SUNSET SAT EVE WRN
AREAS. ALL IN ALL STG OF 2ND S/W APPEARS OVERDONE IN DIGGING S ON
BACKSIDE OF MAIN UPR TROF ON GFS IN RELATION TO OTHER MODELS SO WL
CUT MAV POPS SOME ON SAT AND SAT NITE.
&&
.LONG TERM(SUN-THU)...
UPR LOW SLOW TO MOV E OF AREA SUN SO WL CONT WITH CHC SHRA PER PREV
FCST THEN END FOR SUN NITE AS CONVECTIVE ACTIVITY DIES WITH SUNSET.
HI PRES OVHD THRU TUE MORN SO WL HOLD OUT FOR DRY WX THEN BRING SML
CHC FOR SHRA OR TSRA TUE AFTN AS NEXT SYS MAY BE NR LERI AREA. WL
CONT CHC THRU THU AS UPR TROFINESS ONCE AGAIN APPEARS TO HANG UP OVR
ERN GRTLKS.
&&
.AVIATION(18Z-18Z)...
SLOWLY SINKING FRONT LOCATED FROM GKJ TO MEDINA TO AOH. CONVECTION
EXPECTED ALONG AND SOUTH OF THIS FRONT. TO THE NORTH LIFR STRATUS
PERSISTS. FRONT WILL SLOWLY SAG SOUTH WITH NORTHEASTERN PORTION
MAKING MORE PROGRESS THAN THE SOUTHWESTERN PART DUE TO A WAVE
DEVELOPING ALONG THE FRONT. BELIEVE CLE/ERI WILL BE OUT OF THE TS
THREAT AREA AS THEY ARE SOCKED IN WITH STRATUS. OTHERWISE TS CHCS
THIS AFTERNOON FOR YNG/MFD/CAK/FDY FOR THIS AFTERNOON...DYING OUT
AFTER DARK. FRONT TO SINK SOUTH OF ALL SITES OVERNIGHT WITH PUSH OF
UPPER TROUGH.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...OUDEMAN
Hazardous weather outlook, Jun 1, 3:14 AM EST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EDT THU JUN 1 2006
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-020815-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
414 AM EDT THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SOME OF THE THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING SOUTH
OF A FINDLAY TO MANSFIELD TO YOUNGSTOWN LINE MAY BE STRONG AND
HAVE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
KIELTYKA
Thunderstorm Wind, Morrow
- When
- June 1, 3:30 PM EST
- Where
- Morrow County, Shauck
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.617, -82.667
A wind gust estimated at 60 mph brought down two large trees. Penny size hail was also observed.
Hail, Richland
- When
- June 1, 3:45 PM EST
- Where
- Richland County, Bellville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.617, -82.517
Penny size hail was observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518938, 5518937.